Post op

Hi all,

I am 4 weeks post second pacemaker. My first pace maker was put in on December 28th 2020. It was a single lead. Never felt good after that. Three cardiologist later found out that I was in second degree conduction heart block which lead to them upgrading me to a two lead pacemaker. I am a 41 year old female who was healthy up until August of last year and started passing out and having irregular heart beats. My question is this new pacemaker has been in four weeks. About a week and a half ago I started having chest wall discomfort (not pain) and dull achy pain in my neck. I do have anxiety disorder and panic sometimes. I called my cardiologist they did not seem to concern, I have a follow up appointment in a week. Up until about a week and a half ago I felt like I was 20. No not so much now. My vital signs are stable pulse is normal. I take corlanor 5mg twice daily amd clonazepam twice daily. Any thought? Am I still healing? Is something going on? Or is my anxiety taking over again? 


4 Comments

Chest tightness

by AgentX86 - 2021-04-22 23:59:08

It sounds like you're doing very well overall.  You may have a side effect of the drugs or your anxiety may be creeping through. Corlanor is used to slow the heart (surpress the SI node's electrical activity), presumably so that your pacemaker can take over.  I don't think I remember anyone here having taken it though.  Clonazipam (trade name Klonopin) calms brain activity (*pam says a lot, clone azipam means that it's a chemical clone of one of the azipams).  It's an anticonvulsive (antiepileptic) drug that's also used to treat anxiety disorders.

It does sound like your doctors aren't very concerned about your symptoms.  A sharp, knife like, pain would be more of a concern.  I suspect (I am not a doctor) that either a PM setting change and/or a modification to your meds will take care of this.

You were doing very well.  While there is always some coming down from that high (I went through some of that too) but given your progress so far, I'm confident that you'll still be much better off than before

I believe your discomfort is part of normal healing

by Gemita - 2021-04-23 14:15:51

Dear TMCCOY16,

I honestly believe this is part of normal healing.  You have had two procedures since December 2020 and although they may not sound much, they will have taken their toll on your body and on your emotions.  I do not believe this is anxiety.  It would be too easy to put the blame on anxiety all the time.

After I had an EP study (electrophysiology study), cardioversions and after my implant, I suffered from chest wall discomfort for months and the discomfort was also felt going up into my neck.  

Please remember that during implant of your pacemaker, the pacemaker leads are inserted into a vein (usually the subclavian or cephalic vein) to gain access to your right atrium/right ventricle.  During this procedure, veins can be traumatised and healing can take some months, or longer for some of us.  I remember I got all sorts of pain/discomfort in my chest, across the collarbone, chest wall, left arm, left shoulder and going up right into my neck (mainly on the left side).  I was initially very concerned and wondered what was happening.  It felt as though my circulation was cut off at times.  The discomfort was of a pressure type feeling.  Pretty worrying, but I got over it and so will you.

When you go back to the clinic in a week's time, just make sure that there have been no significant events (like arrhythmias).  They should tell you this sort of information.  Tell them about any symptoms, including the chest/neck discomfort in case this needs investigating, although from what you are telling us, they are not concerned at this early stage in your recovery.

I wish you lots of luck and a speedy return to your normal self

I just want to say that it’s okay to have anxiety about symptoms!

by asully - 2021-04-24 01:57:17

I too have anxiety and take 1mg of clonazapam twice daily, although I am slowly tapering off.  I often wonder if I am over imagining my symptoms or it's just my anxiety. Very rarely has this been the case, however new sensations and symptoms will sometimes give me anxiety until I know why I am getting them.  I guess what I am trying to say is that it's unlikely your anxiety is "causing" your symptoms especially since your anxiety is being treated. But that doesn't mean new symptoms won't make someone anxious, I think it happens to everyone!  I see no reason your clonazapam would cause any of your symptoms.  Since I started corlanar (aka ivabradine) I have had quite a few new mild "symptoms" which I believe are actually side effects, but they are mild enough that I just wait and mention them to the doctor.  Meds like ivabradine and entresto are newer and have many side effects (then again all heart meds do!).  I know my personal expierience is having trouble deciding  which is worse my symptoms or my medication side effects!

Also if it makes you feel any better I get mild chest pains and twinges on the regular, if they pass and aren't at "I need to go to the ER" level I have learned it's just part of having heart problems.

Talk to your doctor about your symptoms, but don't be embarrassed about any anxiety you do have.  Never assume a symptom is "in your head" and ignore it.  I also recommend meditation, breathing exercises, and "mindfulness" practices to help with anxiety.  Oh and talking with folks here always helps me out!

Thank you

by Tmccoy16 - 2021-04-25 20:21:04

Thank you for all the advise. Dr appointment this week. 

You know you're wired when...

You can finally prove that you have a heart.

Member Quotes

Your anxiety is normal. It takes some of us a little time to adjust to the new friend. As much as they love you, family and friends without a device just cannot understand the adjustment we go through. That is why this site is so valuable.